Alert archive / Texas / Small Craft Advisory for Windses in 2009
Small Craft Advisory for Winds 21, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at May 6, 2009, 1:34 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 1:34 AM CDT (06:34 UTC)
- Expired
- May 6, 2009, 7:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
667 WHUS74 KBRO 060634 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 134 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORIES IN EFFECT ALONG THE LOWER TEXAS COAST... .WINDS AND SEAS ARE CREATING SMALL CRAFT ADVISORIES FOR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AT THIS TIME. GMZ170-175-061445- /O.CAN.KBRO.SI.Y.0020.000000T0000Z-090506T1300Z/ /O.NEW.KBRO.SC.Y.0053.090506T0634Z-090507T0000Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 134 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. THE SMALL CRAFT ADVISORY FOR WINDS PREVIOUSLY IN EFFECT FOR THIS AREA HAS BEEN CANCELLED. SEAS ARE FORECAST TO APPROACH 7 FEET BETWEEN 20 AND 60 NAUTICAL MILES FOR THE REMAINDER OF TONIGHT THROUGH WEDNESDAY...PROMPTING THE SMALL CRAFT ADVISORY. WINDS ARE NOT EXPECTED TO APPROACH 20 KNOTS DURING THIS TIME PERIOD. THUS...THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ GMZ150-155-060745- /O.CAN.KBRO.SI.Y.0020.000000T0000Z-090506T1300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 134 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS...PREVIOUSLY IN EFFECT FROM 0 TO 20 NAUTICAL MILES OFFSHORE. WINDS OVER THIS AREA HAVE NOT APPROACHED 20 KNOTS...AND ARE NOT EXPECTED TO REACH THIS THRESHOLD. THUS...THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. $$ GMZ130-132-135-061445- /O.NEW.KBRO.SI.Y.0021.090506T0634Z-090507T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 134 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE LAGUNA MADRE. WINDS OF 20 KNOTS OR GREATER ARE OCCURRING OVER THE LAGUNA MADRE RIGHT NOW...AND ARE EXPECTED TO PERSIST THROUGH WEDNESDAY. THUS... A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED FOR THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ TOMASELLI
1 follow-up statement
196 WHUS74 KBRO 060901 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORIES IN EFFECT ALONG THE LOWER TEXAS COAST... .WINDS AND SEAS ARE CREATING SMALL CRAFT ADVISORIES FOR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AT THIS TIME. GMZ130-132-135-061715- /O.CON.KBRO.SI.Y.0021.000000T0000Z-090507T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 401 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE LAGUNA MADRE. WINDS OF 20 KNOTS OR GREATER ARE OCCURRING OVER THE LAGUNA MADRE RIGHT NOW...AND ARE EXPECTED TO PERSIST THROUGH TODAY. THUS...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED FOR THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ GMZ170-175-061715- /O.CON.KBRO.SC.Y.0053.000000T0000Z-090507T0000Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 401 AM CDT WED MAY 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE. SEAS ARE FORECAST TO APPROACH 7 FEET BETWEEN 20 AND 60 NAUTICAL MILES TODAY...PROMPTING THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ TOMASELLI
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at May 5, 8:15 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 5, 8:15 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 PM CDT TUE MAY 5 2009 .DISCUSSION...A HIGH PRESSURE RIDGE CONTINUES TO BUILD OVER DEEP SOUTH TEXAS TONIGHT AND WILL CONTINUE FOR THE NEXT FEW DAYS. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. THE BRO SOUNDING TONIGHT SHOWED A PRECIP WATER OF 1.09 AND A K-INDEX OF 12. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME. && .MARINE...PERSISTENT SFC LOW PRESSURE OVER THE TX BIG BEND EXTENDING INTO THE PNHNDL WILL INITIATE STRONG SOUTHERLY SFC FLOW THRU THE FCST PD. XPCT SCA DURING THE DAY OVER THE LAGUNA MADRE WITH SCA FLAGS RAISED OVER ALL OF THE LWR TX GULF WATERS THRU MOST OF THE PERIOD. && .AVIATION...LOW CIGS (MVFR) DURING EARLY MRNG...FOLLOWED BY VFR WED...IN SE FLOW OF 20 TO 30 KTS. CURRENT TAF WORDING LOOKS GOOD WITH NO CHANGES NEEDED. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ150-155-170-175 FROM 9 PM TONIGHT TO 8 AM WEDNESDAY. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/58
Hazardous weather outlook, May 5, 7:45 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 745 PM CDT TUE MAY 5 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-061100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 745 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REMAINDER OF TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT AT 9 PM THROUGH MOST OF WEDNESDAY FOR THE GULF WATERS OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY FOR WINDS MAY BE NEEDED FOR THE LAGUNA MADRE WEDNESDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND BETWEEN 20 AND 60 NAUTICAL MILES OFFSHORE WEDNESDAY THROUGH SATURDAY DUE TO WINDS AND SEAS. A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA IS POSSIBLE WEDNESDAY THROUGH SATURDAY. A HEAT ADVISORY MAY BE NEEDED FOR THE CENTRAL AND WESTERN PORTIONS OF DEEP SOUTH TEXAS THURSDAY DUE TO HOT TEMPERATURES AND HIGH HUMIDITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
In the hours before
Special weather statement, May 6, 1:06 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 106 AM CDT WED MAY 6 2009 TXZ248-252-253-061200- ZAPATA-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO 106 AM CDT WED MAY 6 2009 ...HEAT INDEX VALUES FROM 106 TO 112 DEGREES ARE POSSIBLE THIS AFTERNOON... HIGH RELATIVE HUMIDITY VALUES COMBINED WITH TEMPERATURES FROM 100 TO 105 DEGREES WILL DRIVE HEAT INDEX VALUES TO FROM 106 TO 112 DEGREES BY THIS AFTERNOON IN PORTIONS OF STARR...ZAPATA...AND HIDALGO COUNTIES. THESE HOT AND HUMID CONDITIONS WILL MAKE ALL OUTDOOR ACTIVITIES DIFFICULT TODAY...ESPECIALLY ON FIELD WORKERS...CONSTRUCTION WORKERS AND THE ELDERLY. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:55 PM CDT | Small Craft Advisory for Winds | BRO | 6 hr | |
| May 6, 1:34 AM CDT | Small Craft Advisory | BRO | 17 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2009Every small craft advisory for winds in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.